Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 1, 2009, 12:52 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 1, 2009, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 12:52 PM CDT (17:52 UTC)
- In effect from
- Apr 1, 2009, 1:00 PM CDT
- Expired
- Apr 1, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 011752 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1252 PM CDT WED APR 1 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-020000- /O.NEW.KTSA.FW.W.0006.090401T1800Z-090402T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 1252 PM CDT WED APR 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER AND LE FLORE. DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON ACROSS ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND WILL NOT SUBSIDE UNTIL AROUND SUNSET AS WINDS LESSEN AND TEMPERATURES COOL. AGGRESSIVE FIRE BEHAVIOR IS LIKELY WITH ANY WILDFIRE AND ANY PLANNED BURNING SHOULD BE DELAYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED THIS AFTERNOON... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:21 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 1, 12:21 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT WED APR 1 2009
.DISCUSSION...
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST HALF OF THE FORECAST
WITH STRONG SOUTHERLY WINDS DECREASING AFTER SUNSET. APPROACHING
STORM SYSTEM WILL SPARK HIGH BASED SHOWERS AND THUNDERSTORMS LATE
TONIGHT...WITH CEILINGS RAPIDLY LOWERING TOWARD SUNRISE AHEAD OF WARM
FRONT LIFTING NORTHWARD. LOW CEILINGS AND WIDESPREAD RAIN SHOWERS WILL
SPREAD BACK INTO EASTERN OKLAHOMA ON BACK SIDE OF STORM SYSTEM BY
LATE MORNING WITH STRONG NORTHWESTERLY WINDS DEVELOPING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
AVIATION...07Hazardous weather outlook, Apr 1, 7:09 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 709 AM CDT WED APR 1 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 708 AM CDT WED APR 1 2009 ...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. DISCUSSION... THE NEXT IN A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL APPROACH THE AREA TODAY. SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF THE LOW WITH A GUSTS TO 35 MPH LIKELY THIS AFTERNOON. THESE WINDS COMBINED WITH LOW AFTERNOON HUMIDITIES WILL RAISE FIRE WEATHER CONCERNS AREAWIDE ESPECIALLY DURING THE AFTERNOON HOURS. THE GREATER LOW LEVEL MOISTURE RETURN WILL HOLD OFF UNTIL TONIGHT...WHEN A WARM FRONT SETS UP TO THE SOUTH OF THE RED RIVER. A STRONG LOW LEVEL JET WILL SET UP AFTER MIDNIGHT PROVIDING LIFT FOR ELEVATED THUNDERSTORMS TO DEVELOP ACROSS EASTERN OKLAHOMA AFTER MIDNIGHT AND SPREAD INTO NORTHWEST ARKANSAS BY EARLY THURSDAY MORNING. SUFFICIENT WIND SHEAR AND ELEVATED INSTABILITY WILL LEAD TO A THREAT OF LARGE HAIL WITH SOME STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PARTS OF THE AREA...WITH THE SEVERE WEATHER THREAT DECREASING DURING THE DAY AS THE SYSTEM MOVES EAST OF THE AREA. THE ACTIVE PATTERN WILL CONTINUE WITH ANOTHER STRONG SYSTEM AFFECTING THE AREA THIS WEEKEND BRINGING A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE LATE SATURDAY DEPENDING ON THE QUALITY OF MOISTURE RETURN. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS OF SEVER WEATHER POTENTIAL CONTINUING INTO THURSDAY MORNING...AND AGAIN THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:12 AM CDT | Wind Advisory | TSA | Creek, Nowata, Okfuskee, Okmulgee, Pawnee, Rogers and 3 more | 8 hr |
Nearby
Red Flag Warnings in Oklahoma, 2009Red Flag Warnings in Arkansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.